Does zoloft cause weight gain

By: Mr_Promoter Date: 14-Feb-2019
<i>Does</i> <i>Zoloft</i> Sertraline <i>Cause</i> <i>Weight</i> <i>Gain</i>? -

Does Zoloft Sertraline Cause Weight Gain? -

As many as 25 percent of people who take certain antidepressant medications report gaining weight, and sometimes quite a bit – as much as 100 pounds. some of the drugs that may be least likely to lead to weight gain are Effexor (venlafaxine) and Serzone (nafazodone), while Wellbutrin (bupropion) tends to cause weight loss. Most antidepressants can cause weight gain, and different drugs affect individuals differently- you may gain weight on one antidepressant but not on another, even if the second is known to cause weight gain in some individuals. Conversely, he says that one of the antidepressants that seems most likely to cause weight gain is Paxil, an SSRI (selective serotonin reuptake inhibitor). Overall, it’s believed the effect is more likely to occur after taking medication for six months or longer. Of the other SSRIs, which include Prozac, Lexapro and Celexa, Zoloft may be least likely to cause weight gain. Some may trigger food cravings, particularly for carbohydrates. It is also possible that when the antidepressants are effective, you become less depressed and regain your appetite (though this would only apply in cases where loss of appetite is a symptom of depression). And bear in mind that overeating can also be a symptom of depression that can cause weight gain regardless of taking antidepressants. In the midst of the obesity epidemic, unwanted weight gain due to antidepressant use is rarely mentioned, although it could be a significant contributor since these drugs are now the most commonly prescribed pharmaceuticals in the United States. In 2005 (the last year for which figures are available) some 27 million Americans age six and older were taking January 6, 2010 concluded that prescription anti-depressants may provide little benefit for patients with mild or moderate depression although they do help patients with very severe depression. Here are my recommendations for treating mild to moderate depression. Weight gain as a side effect of antidepressants is very common and distressing. Patients may even stop their medication because they have gained so much weight. No one has a good explanation for how these drugs increase eating. Nonetheless, people report never feeling satisfied after a meal and continually craving carbohydrates. Our research at MIT, and at a Harvard University hospital weight-management center, helped us develop an effective way of preventing or reversing this weight gain. We know that serotonin, the chemical in the brain that regulates mood, also regulates appetite. Antidepressants work only on the mood function of serotonin and may in some way interfere with the appetite function. The solution to this, based on our research, is to increase the ability of serotonin to turn off the need to eat.

<strong>Zoloft</strong> and <strong>Weight</strong> <strong>Gain</strong> - Depression Home Page
Zoloft and Weight Gain - Depression Home Page

Zoloft and Weight Gain Some people experience side effects when taking Zoloft, and weight gain is a possible side effect of the drug. To avoid gaining weight on this medicine, you should eat a healthy diet that includes plenty of fruits, vegetables, and whole grains. While some people gain weight after starting an antidepressant, the antidepressant isn't always a direct cause. Many factors can contribute to weight gain during antidepressant therapy. For example Overeating or inactivity as a result of depression can cause weight gain. Some people lose weight as part of their depression.

Does zoloft cause weight gain
Rating 4,6 stars - 823 reviews